MAUDE Adverse Event Report: STRYKER GMBH EXTRACTION HOOK, SMALL IMPLANT EXTRACTION SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH EXTRACTION HOOK, SMALL IMPLANT EXTRACTION SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18066160
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the threads on the connection between the universal rod and the extraction hook have become deformed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction - please refer to d4 lot number.The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned part was confirmed based on the catalog # and the lot # marked.The visual inspection revealed that the thread is severely damaged at half of its total length and the thread flanks are no longer present.A high force must have acted on them.The whole instrument surface has multiple scratches.The upper end of the instrument shows signs of impact, possibly caused by hammering.Based on investigation, the root cause was attributed to a user related issue.The incident was most probably caused by careless handling of the instrument.In the case of manufacturing-related deviations, these would have been noticed at the beginning.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
EXTRACTION HOOK, SMALL IMPLANT EXTRACTION SET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21520624
Report Number0008031020-2025-00373
Device Sequence Number8378550
Product Code LXH
UDI-Device Identifier04546540509994
UDI-Public04546540509994
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18066160
Device Lot NumberK1D9F3D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown